Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 6, 2004, 7:15 PM MDT for Kane County, San Juan County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2004, 7:15 PM MDT (01:15 UTC)
- Expired
- Apr 6, 2004, 8:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Kane County, UT, San Juan County, UT
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
970 WUUS55 KSLC 070115 SVRSLC UTC025-037-070200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 713 PM MDT TUE APR 6 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KANE COUNTY IN UTAH WEST CENTRAL SAN JUAN COUNTY IN UTAH * UNTIL 800 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BULLFROG...OR ABOUT 45 MILES NORTHEAST OF PAGE...MOVING EAST AT 15 MPH. THIS STORM WILL BRING STRONG GUSTY WINDS AND HAIL TO THE LAKE POWELL AREA NEAR AND SOUTH OF BULLFROG MARINA. BOATERS SHOULD MOVE TO SHORE AND SECURE YOUR WATERCRAFT IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3753 11097 3730 11095 3731 11070 3754 11065
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:16 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 6, 3:16 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 PM MDT TUE APR 6 2004 .SYNOPSIS...A MILD...MOIST AND UNSTABLE AIRMASS WILL BE OVER THE AREA THROUGH WEDNESDAY. A WEAK STORM SYSTEM ALOFT WILL TRACK ACROSS SOUTHERN UTAH TONIGHT AND WEDNESDAY. && .DISCUSSION...CONVECTION DEVELOPING IN MOIST SOUTHERLY FLOW WITH PVA DYNAMICS INCREASING THIS AFTERNOON OVER WESTERN UTAH. WILL BROADBRUSH SCATTERED POPS FOR TONIGHT. GENERALLY EXPECTING CONVECTION TO MOVE TO THE BASINS THIS EVENING AND CONTINUE AT LEAST ISOLATED COVERAGE THROUGH THE NIGHT. UPPER LOW OVER NEVADA WILL BE OVER NORTHERN ARIZONA AND SOUTHERN UTAH WEDNESDAY...SO INCREASED POPS WHOLE SOUTHERN TIER THROUGH WEDNESDAY. AIRMASS BEGINS TO DRY WESTERN HALF OF THE CWA THURSDAY AS A SHORTWAVE RIDGE PASSES AND A MORE STABLE NORTHWEST FLOW DEVELOPS. MODELS STILL SHOW A LOW ALOFT DEVELOPING OVER UTAH BY MIDDAY FRIDAY. SHORTWAVE IS RELATIVELY DRY AND CONTINENTAL AS IT DEVELOPS OVER THE AREA FROM THE NORTH. HOWEVER IF THE 500 MB COLD POOL COMES DIRECTLY OVER UTAH WE COULD GET MOUNTAIN SNOW. FOR NOW INCREASED POPS A BIT IN THE FAR NORTHEAST ZONES. ALSO COOLED TEMPERATURES FRIDAY THROUGH THE WEEKEND...LEANING TOWARD THE MODELS COOLER PATTERN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:45 PM MDT | Flash Flood Warning | SLC | Davis | 3 hr |
| Apr 7, 3:43 PM MDT | Flash Flood Warning | SLC | Davis | 62 min |
| Apr 7, 4:42 PM MDT | Flash Flood Warning | SLC | Davis | 63 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.